Key result
A patient with adult ADHD developed takotsubo cardiomyopathy following pharmacokinetic and pharmacodynamic interactions between atomoxetine and fluoxetine.
Case Report (n=1)
Highlights the potential for serious cardiovascular adverse effects, such as takotsubo cardiomyopathy, from psychotropic medications targeting noradrenergic receptors, especially in polypharmacy.
Warrants vigilance for takotsubo cardiomyopathy with atomoxetine-fluoxetine co-prescription; case report leaves open causality and generalizability.
Many psychotropic medications target norepinephrine receptors, which can have serious cardiovascular implications, especially in the context of overdoses, polypharmacy, and high-risk populations. This article presents the case of a patient with adult attention-deficit/hyperactivity disorder who developed takotsubo cardiomyopathy subsequent to pharmacokinetic and pharmacodynamic interactions between atomoxetine, a selective norepinephrine reuptake inhibitor, and fluoxetine. Clinicians should be mindful of the potential for cardiovascular adverse effects when prescribing agents that target noradrenergic receptors.
No takes yet. Share an insight, caveat, or question.
Naguy et al. (2016) conducted a case report in Attention-deficit/hyperactivity disorder (ADHD) (n=1). Atomoxetine and fluoxetine interaction was evaluated on Takotsubo cardiomyopathy. A patient with adult ADHD developed takotsubo cardiomyopathy following pharmacokinetic and pharmacodynamic interactions between atomoxetine and fluoxetine.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: